Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jun 19, 2012, 3:00 PM CDT. It took effect at Jun 19, 2012, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Jun 19, 2012, 4:00 PM CDT
- Expired
- Jun 20, 2012, 4:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
567 WHUS74 KCRP 192000 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 PM CDT TUE JUN 19 2012 ...MODERATE TO STRONG ONSHORE FLOW TONIGHT INTO EARLY WEDNESDAY MORNING... .A MODERATE TO STRONG ONSHORE FLOW CAN BE EXPECTED TONIGHT IN RESPONSE TO LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE NORTHEAST GULF OF MEXICO. GMZ250-255-200400- /O.NEW.KCRP.SC.Y.0039.120619T2100Z-120620T0900Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 300 PM CDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS GUSTING TO 25 KNOTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 12:18 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 12:18 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 PM CDT TUE JUN 19 2012
.DISCUSSION...SEE AVIATION SECTION BELOW.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO BE PREVELANT THROUGH
MUCH OF THE TAF PERIOD...HOWEVER ISOLD/SCT SHRA/TSRA WILL BRIEFLY
LOWER CONDITIONS TO IFR AT TIMES...ESPECIALLY EAST OF STATE
HIGHWAY 16. AM EXPECTING THE PRECIP TO DIMINISH AROUND SUNSET THEN
REGENERATE AFTER MIDNIGHT AND TOWARD SUNRISE ACROSS THE COASTAL
COUNTIES AND GULF WATERS. THE PRECIP IS THEN EXPECTED TO SPREAD
INLAND ONCE AGAIN ON WED. COVERAGE OF THE PRECIP IS EXPECTED TO BE
HIGHER ON WED.
&&
.PREV DISCUSSION... /ISSUED 956 AM CDT TUE JUN 19 2012/
DISCUSSION...ISOLD/SCT CONVECTION EXPECTED TO CONTINUE THROUGHOUT
THE DAY AS AN UPPER LOW SLOWLY DRIFTS W ACROSS THE AREA. THE 12Z
CRP SOUNDING SHOWED A VERY MOIST AND UNSTABLE AIRMASS IN PLACE.
PWATS ARE JUST SHY OF 2 INCHES AND NO CAP. THE UPPER LOW AXIS IS
RIGHT ALONG THE TX COAST PLACING THE GULF WATERS ON THE MORE
FAVORABLE SIDE OF THE LOW THIS MORNING...HOWEVER AS THE UPPER LOW
SHIFTS SLIGHTLY W THE BETTER ACTIVITY WILL SHIFT INLAND AS WELL.
CURRENT FCST LOOKS ON TRACK. NO MAJOR CHANGES AT THIS TIME.
PREV DISCUSSION... /ISSUED 647 AM CDT TUE JUN 19 2012/
DISCUSSION...SEE 12Z AVIATION DISCUSSION.
AVIATION...SHOULD SEE VFR CONDITIONS OUTSIDE OF CONVECTION
(MAINLY MVFR WITHIN CONVECTION). SHOWERS/THUNDER OVER THE GULF ARE
EXPECTED TO GRADUALLY MOVE INLAND AND POSSIBLY IMPACT TAF
LOCATIONS TODAY. CONVECTION MOST LIKELY TO IMPACT KCRP AND KVCT
(WITH SHOWERS MOST LIKELY) AOB 16Z AND KALI AOB 17Z AND HAVE GONE
WITH TEMPOS FOR THESE THREE LOCATIONS. THUNDER POTENTIAL MOST
LIKELY AFTER 16Z...FIRST AT KCRP/KVCT THEN SPREADING NORTHWEST
DURING THE AFTERNOON ALONG THE SEA BREEZE. WIND GUSTS WITH THUNDER
30 TO 35 KNOTS. EXPECTING CONVECTION ALSO TO END DURING THE LATE
AFTERNOON/EVENING ALONG THE SEA BREEZE...BEFORE 23Z KALI AND
EASTWARD. CONCERNING KLRD...AM NOT CONFIDENT THAT AREAL COVERAGE
WILL BE SUFFICIENT TO HAVE A PROB30 OR TEMPO THERE...BUT HAVE KEPT
THE VCTS FOR A FEW HOURS. RE-DEVELOPMENT OF SHOWERS IN GULFMEX
MAINLY AFTER 06Z COULD IMPACT KVCT AND KCRP BEFORE END OF
FORECAST...BUT FOR NOW WILL ONLY GO WITH VCSH AS CONVECTION LIKELY
TO WEAKEN AS IT MOVES INLAND AND UNCERTAINTY STILL ABOUNDS.
PREV DISCUSSION... /ISSUED 325 AM CDT TUE JUN 19 2012/
SHORT TERM (TODAY THROUGH WEDNESDAY)...RAIN CHANCES INCREASE FOR
THE NEXT TWO DAYS AS THE INVERTED TROUGH...SEEN ON WATER VAPOR
IMAGERY (AND VISIBLE SATELLITE YESTERDAY) BEGINS TO IMPACT THE
REGION MORE. CONVECTION SHOULD BE LARGELY DIURNAL...STARTING OVER
THE GULF WATERS AND COASTAL AREAS THIS MORNING THEN GRADUALLY
MOVING WEST DURING THE AFTERNOON...TAPERING OFF IN THE EVENING
WITH RE-DEVELOPMENT IN THE GULF WATERS LATER IN THE
EVENING/OVERNIGHT HOURS. BEST MOISTURE/MAIN IMPACTS FROM TROUGH
SHOULD BE ON WEDNESDAY...SO HIGHEST POPS THEN...WITH LIKELY POPS
GOING OVER THE EASTERN AREAS. MORE CLOUDS AROUND THE NEXT TWO DAYS
SHOULD KEEP TEMPERATURES DOWN FROM THE VERY WARM TEMPERATURES
YESTERDAY. WARM HUMID AIRMASS OVER AREA TONIGHT WILL HELP KEEP
TEMPERATURES UP OVERNIGHT. STILL...MOS GUIDANCE NUMBERS FOR HIGHS
A BIT ON THE LOW SIDE AS OF LATE...SO HAVE ADJUSTED THEM UP SOME
AS DO NOT EXPECT RAINFALL LIMIT WARMING THAT MUCH.
MARINE (TODAY THROUGH WEDNESDAY)...MODERATE ONSHORE FLOW EXPECTED
WITH SMALL CRAFT EXERCISE CAUTION OVER THE WATERS. THIS IS
ESPECIALLY TRUE WITH POTENTIAL FOR SCATTERED SHOWERS AND STORMS
THROUGH WEDNESDAY. COULD HAVE A GUST OR TWO IN SOME OF THE
STRONGER STORMS TO AROUND 35 KNOTS...GIVEN CAPE VALUES.
FIRE WEATHER (TODAY)...RFW PROCEDURE SHOWS SEVERAL HOURS OF
ELEVATED FIRE WEATHER CONDITIONS OVER WESTERN AREAS AND INLAND
AREAS OF KLEBERG COUNTY TODAY...WITH AN HOUR OR TWO OF CRITICAL
CONDITIONS OVER A FEW AREAS. GIVEN FUEL DRYNESS MAP SHOWING DRY
CONDITIONS OVER THESE AREAS...WILL ISSUE A RFD FOR WESTERN SIX
COUNTIES AND KLEBERG COUNTY.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...DRYING TREND EXPECTED
DURING EXTENDED PERIOD AS H5 RIDGING BUILDS INTO REGION. THURSDAY TO
BE LAST OF SIGNIFICANT RAIN CHANCES FOR AT LEAST SEVERAL DAYS.
WEAKENING MID LEVEL TROUGH AXIS PROG TO BE DRAPED N TO S ACROSS DEEP
SOUTH TEXAS THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP DURING THE DAY ACROSS PRIMARILY SOUTHERN HALF OF CWA. DRIER
AIR FROM H85 TO H4 EXPECTED TO FILTER INTO S TX BY LATE THURS AND
FRI WITH RAIN CHANCES DIMINISHING AS A RESULT. AN INCREASE IN
SUBSIDENCE IS THEN EXPECTED OVER THE WEEKEND AS STRONG MID LEVEL
RIDGE PARKS ITSELF OVER TX PANHANDLE WITH INCREASING HEIGHT FIELDS
ACROSS S TX. WEEKEND CURRENTLY EXPECTED TO REMAIN MOSTLY DAY ASIDE
FROM AN ISOLATED SHOWER ALONG THE SEABREEZE. RIDGE THEN EXPECTED TO
BREAK DOWN SLIGHTLY EARLY NEXT WEEK WITH A TROPICAL DISTURBANCE TO
MOVE INTO THE WEST GULF. STILL SOME UNCERTAINTY AS TO HOW
DISTURBANCE AND ASSOCIATED MOISTURE WILL PAN OUT LATE IN THE
EXTENDED PERIOD. GFS APPEARS TO BE SUFFERING FROM LATENT HEAT
BUNDLING ISSUES WITH PIECES OF ENERGY BREAKING OFF ACROSS THE GULF.
ECMWF LOOKS MORE REALISTIC WITH BROAD LOW PRESSURE AND ASSOCIATED
MOISTURE ADVECTING TOWARDS S TX. MAIN VARIABLE WILL BE HOW STRONG
MENTIONED RIDGE BECOMES AND IF TROPICAL MOISTURE IS SQUEEZED TO OUR
SOUTH ACROSS DEEP S TX OR IF MOISTURE CAN INFILTRATE OUR AREA. FOR
NOW WILL SHOW HIGHEST MOISTURE VALUES ACROSS SOUTHERN AND ADJACENT
MARINE ZONES. MAX TEMPS PROG TO WARM LATE WEEK AND ESPECIALLY OVER
THE WEEKEND AS SUBSIDENCE INCREASES. WENT ABOVE GUIDANCE EACH DAY
FOR MAX TEMPS AS MEX VALUES SEEMED TOO LOW GIVEN EXPECTED HEIGHT
FIELDS. MIN TEMPS WILL ALSO INCREASE THROUGH THE PERIOD BUT DRIER
AIRMASS SHOULD ALLOW FOR VALUES TO BE CLOSER TO NORMAL THAN MAX
TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 93 77 91 75 93 / 40 30 60 30 40
VICTORIA 93 74 92 73 93 / 40 30 50 20 30
LAREDO 100 78 99 77 100 / 10 20 40 20 30
ALICE 97 75 96 73 96 / 30 20 60 20 40
ROCKPORT 91 78 90 78 91 / 40 40 60 30 40
COTULLA 96 75 95 73 97 / 10 20 40 20 20
KINGSVILLE 97 76 95 75 95 / 40 20 60 30 40
NAVY CORPUS 89 79 89 78 90 / 40 30 60 30 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
GM...NONE.
&&
TE/81...SHORT TERM
TB/78...LONG TERMHazardous weather outlook, Jun 19, 5:34 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT TUE JUN 19 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. THERE IS A CHANCE FOR THUNDERSTORMS TODAY...ESPECIALLY OVER AREAS EAST OF HIGHWAY 281. A FEW STRONG STORMS ARE POSSIBLE...PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL. NO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY WITH CHANCES LESSENING BY LATE IN THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. LONG PERIOD SWELL MAY ALLOW FOR AN ELEVATED RIP CURRENT RISK THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:54 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 26 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.